MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801428
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined a discordant, false negative anti-hbc (ahbc) result was obtained from a single patient sample tested using vitros ahbc lot 2870 on a vitros 5600 integrated system.The result was considered discordant when compared to a reactive result obtained from an unknown non-vitros anti-hbs method and a reactive vitros ahbc result.The assignable cause of the false negative ahbc result could not be determined.Historical quality control results prior to the event fell in the appropriate vitros interpretation classification, indicating acceptable accuracy when using vitros ahbc reagent lot 2870.The customer did not provide within-run precision testing data upon request.Consequently, the instrument's performance at the time of the event could not be fully assessed.Therefore, it cannot be confirmed that the instrument was operating as intended, and unexpected instrument performance cannot be entirely ruled out as a contributing factor.However, historical vitros qc fluid results were within expectations, and preventive maintenance activities had been performed.No evidence of instrument malfunction was reported.Based on this information, an instrument-related issue is considered an unlikely cause of the event.In addition, pre-analytical sample processing cannot be ruled out as a contributing factor, as it was not possible to establish whether the customer was following the sample collection device manufacturer's recommendations for sample centrifugation.Consequently, cellular debris due to poor sample preparation was likely present in the affected sample, although this could not be confirmed.The patient was a 55-year-old male who arrived at the customer site with a request for hbsag, the result of which was also negative.As a result, the chu requested a medical consultation from an ortho medical safety advisor (msa), who reported the following: a reactive anti-hbs (ahbs) result indicates potential immunity to the hepatitis b virus (hbv), which may arise from either prior vaccination or recovery from a past hbv infection.The presence of anti-hbc (ahbc) reflects antibodies to the hbv core antigen and occurs only following natural infection, not vaccination, and tends to persist for life.When testing is performed as part of the recommended triple panel (hbsag, anti-hbs, and total anti-hbc), a falsely negative anti-hbc result is unlikely to cause patient harm, regardless of the testing indication (e.G., hepatitis screening, diagnostic evaluation, or ongoing monitoring of a patient with known hbv infection).In cases where anti-hbs is positive but anti-hbc is negative, the results would be interpreted as immunity due to vaccination.Such an assessment is not expected to impact patient management as the patient has other evidence of immunity (ahbs).Therefore, no patient injury or adverse clinical impact is expected from this testing scenario.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros ahbc reagent lot 2870.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant, false negative anti-hbc (ahbc) result was obtained from a single patient sample tested using vitros ahbc lot 2870 on a vitros 5600 integrated system.The result was considered discordant when compared to a reactive result obtained from an unknown non-vitros anti-hbs method and a reactive vitros ahbc result.Patient 1, sample 2 vitros ahbc result of 2.62 s/c (non-reactive) vs the vitros ahbc result of 0.17 s/c (reactive).Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, false reactive vitros ahbc result was not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23594376
Report Number3007111389-2025-00119
Device Sequence Number9532459
Product Code LOM
UDI-Device Identifier10758750001217
UDI-Public(01)10758750001217(17)260103(11)250219(10)2870
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Catalogue Number6801428
Device Lot Number2870
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Initial Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown